Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 118, NWS Raleigh, NC

June 1, 2012Granville County, Person County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jun 1, 2012, 4:47 PM EDT for Granville County, Person County, North Carolina. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2012, 4:47 PM EDT (20:47 UTC)
Expired
Jun 1, 2012, 5:15 PM EDT
In force
28 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Granville County, NC, Person County, NC

The radar

The Raleigh/Durham radar (KRAX), 98 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 1, 1:50 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 8.8 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2012-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 347 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2012-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 162 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
347 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
528 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
162 m²/s²
0-3 km storm-relative helicity
193 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

009 
WUUS52 KRAH 012047
SVRRAH
NCC077-145-012115-
/O.NEW.KRAH.SV.W.0118.120601T2047Z-120601T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
447 PM EDT FRI JUN 1 2012

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN GRANVILLE COUNTY IN CENTRAL NORTH CAROLINA
  PERSON COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 515 PM EDT

* AT 445 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER ROXBORO...MOVING NORTHEAST AT 40 MPH.
  QUARTER SIZED HAIL AND WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH
  THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  BETHEL HILL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR
CENTRAL NORTH CAROLINA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 1000 PM EDT FRIDAY EVENING FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3654 7871 3629 7896 3649 7910 3655 7906
      3655 7871
TIME...MOT...LOC 2047Z 213DEG 33KT 3644 7892

$$

KRR
1 follow-up statement
101 
WWUS52 KRAH 012106
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
506 PM EDT FRI JUN 1 2012

NCC077-145-012116-
/O.EXP.KRAH.SV.W.0118.000000T0000Z-120601T2115Z/
GRANVILLE NC-PERSON NC-
506 PM EDT FRI JUN 1 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PERSON AND
NORTHWESTERN GRANVILLE COUNTIES EXPIRES AT 515 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING 
WILL BE ALLOWED TO EXPIRE. 

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR
CENTRAL NORTH CAROLINA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 1000 PM EDT FRIDAY EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3654 7871 3629 7896 3649 7910 3655 7906
      3655 7871
TIME...MOT...LOC 2106Z 213DEG 33KT 3659 7880

$$

KRR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:50 PM EDT, 57 minutes earlier.

Area forecast discussion, Jun 1, 3:50 PM EDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
350 PM EDT FRI JUN 1 2012

.SYNOPSIS...
A STRONG COLD FRONT WILL APPROACH FROM THIS AFTERNOON AND CROSS THE
REGION TONIGHT. HIGH PRESSURE WILL BUILD INTO THE CAROLINAS ON
SATURDAY AND LINGER OVERHEAD ON SUNDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 350 PM FRIDAY...

...A TORNADO WATCH IS IN EFFECT THROUGH 9 PM THIS EVENING FOR 5
COUNTIES NEIGHBORING THE VIRGINIA STATE LINE IN THE NORTHERN
PIEDMONT/COASTAL COUNTIES...

...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE REMAINDER OF
CENTRAL NC THROUGH 10 PM THIS EVENING...

CURRENT FORECAST IS GENERALLY ON TRACK THIS MORNING...AS A SHORTWAVE
TROUGH CURRENTLY APPROACHING THE OH AND TN VALLEYS WILL INTERACT
WITH A MOIST AND INCREASINGLY UNSTABLE WARM SECTOR AIRMASS EAST OF
THE APPALACHIANS.  THE MAIN CONCERN FOR NEAR TERM UPDATES WILL BE
FOR HEATING AND DESTABILIZATION POTENTIAL.

A FEW SHOWERS AND STORMS ALONG A DIFFUSE SURFACE TO 850MB WARM FRONT
CONTINUE TO MOVE OFF TO THE NORTHEAST THIS MORNING...WITH A PERIOD
LITTLE ACTIVITY EXPECTED FOR THE NEXT COUPLE OF HOURS.  STRATUS IS
SCATTERING RATHER QUICKLY OVER CENTRAL NC...AND SKIES ARE NEARLY
CLEAR OVER CENTRAL AND EASTERN SC.  12Z RAOBS AT KGSO AND KMHX SHOW
A STRONG BUT EASILY BREAKABLE CAP ABOVE THE MOIST BOUNDARY
LAYER...SO RAP FORECASTS OF 1500-2000 J/KG OF SBCAPE SEEM
ATTAINABLE.  MODIFIED FORECAST SOUNDINGS FROM THE RAP GIVE 1000-1500
J/KG OF MLCAPE OVER EASTERN NC.  THE HRRR AND CAMS HAVE PERFORMED
POORLY WITH THE PRECIP THIS MORNING...SO CONFIDENCE IN THEIR
DEPICTION OF CONVECTIVE IGNITION THROUGH MID AFTERNOON IS LOW.
HOWEVER...THE CAP SHOULD BREAK BY NOON AND CLOUD STREETS ARE
BEGINNING TO SHOW UP OVER THE SANDHILLS IN VISIBLE SATELLITE
IMAGERY...SO SHOWERS AND STORMS MAY BEGIN TO POP UP BY 18Z. ONE LAST
COMPLICATING FACTOR IS CLOUD COVER OVER MUCH OF VA...WHICH COULD
LEAD TO A DIFFERENTIAL HEATING BOUNDARY NEAR THE NC/VA BORDER THIS
AFTERNOON.  WE WILL INCREASE POPS OVER THE EASTERN CWA EARLY THIS
AFTERNOON...AND CONTINUE THE HIGHER 80-90 POPS FROM EAST TO WEST
THIS EVENING.

AS THE UPPER TROUGH BECOMES NEGATIVELY TILLED AND LIFTS ACROSS THE
REGION THIS AFTERNOON...0-6KM EFFECTIVE SHEAR FORECASTS SHOW 35-40KT
BETWEEN THE POLAR JET TO THE NORTH AND A WEAKER COMPONENT OF THE
SUBTROPICAL JET EXPECTED TO EMERGE OVER SOUTHEAST GA/SC THIS
AFTERNOON.  SURFACE WINDS HAVE BEEN BACKED TO SOUTHEASTERLY IN THE
VICINITY OF THE WEAK WARM FRONT THIS MORNING...BUT ALL MODELS
INDICATED WINDS WILL VEER TO SOUTHERLY AS MIXING INCREASES THIS
MORNING.  DEEP LAYER SHEAR VALUES WILL BE SUPPORTIVE OF DISCRETE
SUPERCELLS OUT AHEAD OF THE LINEAR FORCING AND EXPECTED QLCS THIS
EVENING.  AS UPPER LEVEL DIVERGENCE AND HEIGHT FALLS INCREASE THIS
EVENING...THE LOW LEVEL JET IF FORECAST TO STRENGTHEN
35-40KT...ESPECIALLY NORTH...WHICH WILL HELP TO INCREASE LOW LEVEL
HODOGRAPH CURVATURE AND MAY SUPPORT AN ISOLATED TORNADO THREAT.  THE
CURRENT SLIGHT RISK FROM SPC CONTINUES TO SHOW A 10 PERCENT TORNADO
RISK NORTH OF THE TRIANGLE AND ROCKY MOUNT.

CONCERNING THE POTENTIAL QLCS THIS EVENING...MODELS HAVE SLOWED THE
ARRIVAL OF THE SURFACE TROUGH AND COLD FRONT BY A FEW HOURS...THOUGH
MOST OF THE CAMS SUGGEST THE COLD POOL WILL HAVE NO PROBLEM
REDEVELOPING EAST OF THE MOUNTAINS AND SURGING ACROSS THE UNSTABLE
AIRMASS AREA AFTER 21Z.  LARGE SCALE SHEAR PARAMETERS AND SIMULATED
UPDRAFT HELICITY VALUES SUGGEST EMBEDDED SUPERCELL STRUCTURE WILL BE
POSSIBLE WITHIN THE LINE.

WE WILL LEAVE FORECAST HIGHS AS THEY ARE SINCE THEY ARE ON THE
WARMER SIDE OF GUIDANCE AND WIDESPREAD CLOUD COVER MAY NOT BE AN
ISSUE.

TONIGHT...BAND OF CONVECTION CROSSES THEN PIEDMONT DURING THE
EVENING...AND THE COASTAL PLAIN LATE THIS EVENING-OVERNIGHT. FAVOR
SLIGHTLY WARMER NAM-WRF MOS GUIDANCE VERSUS THE COOLER GFS.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
AS OF 350 PM FRIDAY...

A LARGE CLOSED UPPER LOW WILL DRIFT NORTHWARD TOWARD THE UPPER GREAT
LAKES ON SATURDAY. BY DAYBREAK...THE ATTENDANT SURFACE COLD FRONT
WILL HAVE LONG EXITED THE AREA...WITH WEAK SURFACE HIGH OVER THE
LOWER MS VALLEY WORKING ITS WAY EASTWARD INTO THE CAROLINAS. DRIER
NOTICEABLY LESS HUMID AIR WILL FILTER WEST TO EAST INTO CENTRAL
NC...WITH ANY LINGERING MOISTURE IN THE EAST SATURDAY MORNING GIVING
WAY TO INCREASING SUNSHINE THROUGH THE AFTERNOON. MORNING THICKNESSES
START OUT 30 METERS BELOW NORMAL...AND REBOUND TO 20 METERS SHY OF
TODAYS AFTERNOON THICKNESSES...SUPPORTING HIGHS IN THE MID 70S TO
AROUND 80.

WILL LIKELY SEE A RESURGENCE OF MID/HIGH CLOUDS LATE SATURDAY
AFTERNOON THROUGH SATURDAY NIGHT WITH A RESURGENCE OF 30-40 METER H5
HEIGHT FALLS AND DCVA AS ADDITIONAL S/W ENERGY SWINGS THROUGH THE
AREA...RESULTING IN OCCASIONAL PARTLY TO MOSTLY CLOUDY SKIES
SATURDAY NIGHT...ESPECIALLY ACROSS THE NORTH. OVERNIGHT LOWS IN THE
MID TO UPPER 50S.

SYNOPTIC SCALE SCALE SUBSIDENCE IN THE WAKE AFOREMENTIONED SHORTWAVE
WILL BE IN PLACE SUNDAY AND SUNDAY NIGHT...RESULTING IN CONTINUED
DRY CONDITIONS. AIRMASS WILL CONTINUE TO MODERATE AS SURFACE
ANTICYCLONE SHIFTS SOUTHWARD OVER THE GULF COAST REGION. A 15 METER
THICKNESS INCREASE WILL SUPPORT A RETURN OF DAYTIME HIGHS IN THE
LOWER TO MID 80S WITH A SLOWER RETURN OF HUMIDITY. OVERNIGHT LOWS
SUNDAY NIGHT IN THE UPPER 50S TO LOWER 60S.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
AS OF 350 PM FRIDAY...

THE ATMOSPHERIC BLOCKING PATTERN OVER THE LOWER 48 STATES IN
ASSOCIATION WITH A STRONGLY NEGATIVE PHASE OF THE NAO WILL RESULT IN
A SLOW PROGRESSION OF THE GENERAL WEATHER PATTERN...WITH THE EASTERN
US REMAINING UNDER THE INFLUENCE OF THE CUT-OFF LOW OVER SOUTHERN
NEW ENGLAND.

WHILE THERE ARE SOME TIMING DIFFERENCES...MEDIUM RANGE MODELS ARE
DEPICTING A PROMINENT MID-UPPER LEVEL SHORTWAVE TROUGH DIVING
SOUTHEAST THROUGH THE MID-ATLANTIC REGION IN THE LATE MONDAY-LATE
TUESDAY TIME PERIOD...WITH ATTENDANT SURFACE WAVE/LOW ACCOMPANYING
THE UPPER WAVE PASSAGE. AT THIS TIME...IT APPEARS THAT THIS SYSTEM
WILL BE THE NEXT SIGNIFICANT WEATHER SYSTEM FOR CENTRAL
NC...BRINGING THE NEXT CHANCE FOR WIDESPREAD CONVECTION/RAIN CHANCES
DURING THE LONG TERM PERIOD. OTHERWISE...THE FORECAST WILL BE MARRED
BY NORTHWEST FLOW DISTURANCES SWINGING THROUGH THE BASE OF THE LONG
WAVE TROUGH THAT ARE UNRESOLVABLE WITH ANY RELIABILITY THIS FAR OUT.
WILL CARRY A CHANCE POPS FOR MONDAY EVENING THROUGH TUESDAY NIGHT
AND THEN DRY AFTERWARD.

EXPECT SEASONABLE TEMPERATURES UNDERNEATH THE EASTERN US TROUGH WITH
DAYTIME HIGHS IN THE 79 TO 84. LOWS IN THE LOWER TO MID 60S.

&&

.AVIATION /18Z FRIDAY THROUGH TUESDAY/...
AS OF 115 PM FRIDAY...

SCATTERED STRONG TO SEVERE THUNDERSTORMS PROBABLE LATE TODAY AND
THIS EVENING ACROSS CENTRAL NC.

CEILINGS ARE LIFTING TO THE 2500-3500FT RANGE THIS AFTERNOON AND
CLOUD COVER IS VARIABLE...SO PERIODS OF HIGH MVFR CONDITIONS WILL
CONTINUE TO BE POSSIBLE.  A STRONG STORMS SYSTEM IS APPROACHING THE
REGION TODAY...AND SCATTERED SHOWERS AND STORMS THAT HAVE POPPED UP
SINCE 16Z NORTHEAST OF KRDU....AND WILL BECOME MORE NUMEROUS OVER
THE WESTERN PIEDMONT BY 19-21Z.  WE EXPECT STORMS MOVING INTO THE
KCLT AREA AND WESTERN PIEDMONT WILL MERGE INTO A LINE OF STORMS AND
CROSS CENTRAL NC BETWEEN 19-02Z.  STRONG WINDS IN EXCESS OF 50-60MPH
WILL BE POSSIBLE IN THE STRONGEST PARTS OF THE LINE...WITH IFR AND
LIFR CONDITIONS.  WE WILL ATTEMPT TO TIME THE MOST PROBABLY TIME
PERIOD OF STORMS WITH VCTS...WITH THE MOST ADVERSE AVIATION
CONDITIONS LIKELY FOR AN HOUR OR LESS DURING THE TIME PERIOD.

A COLD FRONT WILL CROSS THE AREA LATER THIS EVENING...AND MAY BRING
ANOTHER ROUND OF SHOWERS AND STORMS...ALTHOUGH INSTABILITY MAY BE
LIMITED IF THE FIRST ROUND OF STORMS IS WIDESPREAD.
NONETHELESS...ADVERSE AVIATION CONDITIONS WILL BE POSSIBLE WITH
CONVECTION ALONG OR JUST AHEAD OF THE FRONT.  CONDITIONS WILL
IMPROVE BEHIND THE FRONT AFTER MIDNIGHT.

A SERIES OF UPPER LEVEL DISTURBANCES MAY CAUSE VFR CEILINGS MONDAY
WITH A POTENTIAL FOR SUB-VFR CEILINGS MONDAY NIGHT INTO TUESDAY AS A
SURFACE BOUNDARY DRIFTS ACROSS THE AREA.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...CBL
NEAR TERM...SMITH
SHORT TERM...CBL
LONG TERM...CBL
AVIATION...WSS/SMITH
Hazardous weather outlook, Jun 1, 2:20 PM EDT, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
220 PM EDT FRI JUN 1 2012

NCZ021>028-038>043-073>078-083>086-088-089-021830-
FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-
DAVIDSON-RANDOLPH-CHATHAM-WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-
MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-
SAMPSON-
220 PM EDT FRI JUN 1 2012

...SEVERE THUNDERSTORM WATCH 334 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SEVERE THUNDERSTORMS ARE EXPECTED ACROSS CENTRAL NORTH CAROLINA
THIS AFTERNOON AND THIS EVENING. THE PRIMARY SEVERE WEATHER
HAZARDS WILL BE DAMAGING WIND GUSTS UP TO 65 MPH...HAIL TO THE
SIZE OF GOLF BALLS...AND ISOLATED TORNADOES. THE SEVERE WEATHER
THREAT APPEARS TO BE HIGHEST BETWEEN 3 PM AND 10 PM.

PEOPLE ACROSS CENTRAL NORTH CAROLINA ARE ENCOURAGED TO REVIEW
SAFETY RULES IN PREPARATION FOR THESE STORMS. CHECK THE LATEST
CONDITIONS FREQUENTLY DURING THE DAY TO STAY SAFE... AND MAKE SURE
YOU USE A NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS TO KEEP UP
WITH ANY WATCHES... WARNINGS... OR OTHER NATIONAL WEATHER SERVICE
STATEMENTS.

WHEN STORMS THREATEN... REMEMBER THESE SAFETY GUIDELINES:

IF A SEVERE THUNDERSTORM APPROACHES YOU OR A WARNING IS ISSUED...
SEEK SHELTER IN A STURDY BUILDING... AND STAY AWAY FROM DOORS AND
WINDOWS.  IF YOU ARE DRIVING... FIND A STRONG SHELTER TO AVOID BEING
CAUGHT IN LARGE HAIL AND STRONG WINDS. SEVERE STRAIGHT LINE WINDS
CAN CAUSE AS MUCH DAMAGE AS TORNADOES. WHEN SEVERE WINDS STRIKE...
TAKE COVER IN AN INTERIOR BATHROOM... CLOSET... OR HALLWAY ON THE
LOWEST FLOOR.

MONITOR THE LATEST INFORMATION FROM THE NATIONAL WEATHER SERVICE BY
LISTENING TO NOAA WEATHER RADIO OR BY VISITING OUR WEBSITE AT
HTTP://WEATHER.GOV/RALEIGH. YOU CAN ALSO KEEP UP WITH THE LATEST
WEATHER ON A WEB ENABLED CELL PHONE OR OTHER MOBILE DEVICE BY
VISITING HTTP://MOBILE.WEATHER.GOV.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED FROM 3 PM TO 10
PM. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE
TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS.

NCZ007>011-021830-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-
220 PM EDT FRI JUN 1 2012

...TORNADO WATCH 333 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

SEVERE THUNDERSTORMS ARE EXPECTED ACROSS CENTRAL NORTH CAROLINA THIS
AFTERNOON AND THIS EVENING. THE PRIMARY SEVERE WEATHER HAZARDS
WILL BE DAMAGING WIND GUSTS UP TO 65 MPH...HAIL TO THE SIZE OF
GOLF BALLS...AND ISOLATED TORNADOES. THE SEVERE WEATHER THREAT
APPEARS TO BE HIGHEST BETWEEN 3 PM AND 11 PM.

PEOPLE ACROSS CENTRAL NORTH CAROLINA ARE ENCOURAGED TO REVIEW
SAFETY RULES IN PREPARATION FOR THESE STORMS. CHECK THE LATEST
CONDITIONS FREQUENTLY DURING THE DAY TO STAY SAFE... AND MAKE SURE
YOU USE A NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS TO KEEP UP
WITH ANY WATCHES... WARNINGS... OR OTHER NATIONAL WEATHER SERVICE
STATEMENTS.

WHEN STORMS THREATEN... REMEMBER THESE SAFETY GUIDELINES:

IF A SEVERE THUNDERSTORM APPROACHES YOU OR A WARNING IS ISSUED...
SEEK SHELTER IN A STURDY BUILDING... AND STAY AWAY FROM DOORS AND
WINDOWS.  IF YOU ARE DRIVING... FIND A STRONG SHELTER TO AVOID BEING
CAUGHT IN LARGE HAIL AND STRONG WINDS. SEVERE STRAIGHT LINE WINDS
CAN CAUSE AS MUCH DAMAGE AS TORNADOES. WHEN SEVERE WINDS STRIKE...
TAKE COVER IN AN INTERIOR BATHROOM... CLOSET... OR HALLWAY ON THE
LOWEST FLOOR.

MONITOR THE LATEST INFORMATION FROM THE NATIONAL WEATHER SERVICE
BY LISTENING TO NOAA WEATHER RADIO OR BY VISITING OUR WEBSITE AT
HTTP://WEATHER.GOV/RALEIGH. YOU CAN ALSO KEEP UP WITH THE LATEST
WEATHER ON A WEB ENABLED CELL PHONE OR OTHER MOBILE DEVICE BY
VISITING HTTP://MOBILE.WEATHER.GOV.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED FROM 3 PM TO 11
PM. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE
TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS.

In the hours before

Special weather statement, Jun 1, 4:15 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
415 PM EDT FRI JUN 1 2012

NCZ007-024-012115-
ORANGE-PERSON-
415 PM EDT FRI JUN 1 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS PERSON AND ORANGE COUNTIES
THROUGH 515 PM EDT...

AT 414 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
EFLAND...OR ABOUT OVER HILLSBOROUGH...MOVING NORTHEAST AT 30 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...SCHLEY.

HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM EDT
FRIDAY EVENING FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3623 7895 3615 7897 3598 7912 3605 7926
      3615 7926 3625 7920 3625 7916 3630 7916
      3634 7914
TIME...MOT...LOC 2014Z 211DEG 26KT 3611 7915

23
Local storm report, Jun 1, 4:17 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
417 PM EDT FRI JUN 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     HAIL             5 NNW ROUGEMONT         36.28N  78.96W
06/01/2012  E1.75 INCH       PERSON             NC   TRAINED SPOTTER

            GOLF BALL SIZE HAIL

&&

EVENT NUMBER RAH1200331

SEC
Special weather statement, Jun 1, 4:24 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
424 PM EDT FRI JUN 1 2012

NCZ073-012100-
STANLY-
424 PM EDT FRI JUN 1 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS EXTREME WESTERN STANLY
COUNTY THROUGH 500 PM EDT...

AT 424 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
FINGER...OR ABOUT 11 MILES SOUTHEAST OF CONCORD...MOVING NORTH AT 40
MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...FINGER...RICHFIELD.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR
CENTRAL NORTH CAROLINA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 1000 PM EDT FRIDAY EVENING FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3550 8030 3551 8029 3551 8021 3550 8019
      3523 8036 3525 8046
TIME...MOT...LOC 2024Z 199DEG 35KT 3535 8042

GIH
Local storm report, Jun 1, 4:34 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
434 PM EDT FRI JUN 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0344 PM     TSTM WND DMG     6 SW ROSEBORO           34.89N  78.59W
06/01/2012                   CUMBERLAND         NC   PUBLIC

            SEVERAL SMALL TREES AND LARGER LIMBS DOWN AT 4544
            BEAVER DAM CHURCH ROAD

&&

EVENT NUMBER RAH1200332

ELLIS
Special weather statement, Jun 1, 4:40 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
440 PM EDT FRI JUN 1 2012

NCZ007-008-012130-
GRANVILLE-PERSON-
440 PM EDT FRI JUN 1 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS PERSON AND GRANVILLE
COUNTIES THROUGH 530 PM EDT...

AT 440 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
ROXBORO...MOVING NORTHEAST AT 35 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...CONCORD...BETHEL
HILL.

HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR
CENTRAL NORTH CAROLINA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 1000 PM EDT FRIDAY EVENING FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3649 7868 3624 7893 3624 7895 3635 7916
      3653 7913 3655 7910 3655 7877
TIME...MOT...LOC 2040Z 214DEG 29KT 3640 7898

KRR
Local storm report, Jun 1, 4:44 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
444 PM EDT FRI JUN 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0424 PM     HAIL             6 SSE FOUR OAKS         35.37N  78.37W
06/01/2012  M1.00 INCH       JOHNSTON           NC   TRAINED SPOTTER

            QUARTER SIZE HAIL REPORTED AT HWY 701 AND STRICKLANDS
            CROSSROADS ROAD

&&

EVENT NUMBER RAH1200333

ELLIS

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 10:18 PM EDTSpecial Weather StatementRAHDurham57 min
Jun 1, 3:27 AM EDTSpecial Weather StatementRAHAnson78 min
Jun 1, 4:43 AM EDTSpecial Weather StatementRAHHoke, Montgomery, Moore, Richmond, Scotland92 min
Jun 1, 5:56 AM EDTSpecial Weather StatementRAHChatham, Hoke, Lee, Moore, Scotland64 min
Jun 1, 12:02 PM EDTSpecial Weather StatementRAHFranklin43 min
Jun 1, 12:23 PM EDTSpecial Weather StatementRAHVance, Warren37 min
Jun 1, 12:39 PM EDTSevere Thunderstorm WarningRAHFranklin, Vance, Warren39 min
Jun 1, 12:56 PM EDTSevere Thunderstorm WarningRAHFranklin, Warren49 min
Jun 1, 1:09 PM EDTSevere Thunderstorm WarningRAHHalifax51 min
Jun 1, 1:15 PM EDTSpecial Weather StatementRAHWake60 min
Jun 1, 1:22 PM EDTSpecial Weather StatementRAHRandolph53 min
Jun 1, 1:36 PM EDTSpecial Weather StatementRAHHalifax39 min
Jun 1, 1:52 PM EDTSpecial Weather StatementRAHDavidson, Guilford53 min
Jun 1, 1:55 PM EDTSevere Thunderstorm WarningRAHHalifax29 min
Jun 1, 2:05 PM EDTSpecial Weather StatementRAHHalifax, Nash40 min
Jun 1, 2:30 PM EDTSevere Thunderstorm WarningRAHDavidson, Guilford, Randolph45 min
Jun 1, 2:41 PM EDTSpecial Weather StatementRAHAlamance64 min
Jun 1, 2:50 PM EDTSevere Thunderstorm WarningRAHGuilford40 min
Jun 1, 2:59 PM EDTSevere Thunderstorm WarningRAHAlamance, Orange46 min
Jun 1, 3:06 PM EDTSpecial Weather StatementRAHAnson24 min
Jun 1, 3:32 PM EDTAreal Flood AdvisoryRAHGuilford3 hr
Jun 1, 3:35 PM EDTSpecial Weather StatementRAHGuilford40 min
Jun 1, 3:39 PM EDTSevere Thunderstorm WarningRAHCumberland, Sampson46 min
Jun 1, 3:49 PM EDTSpecial Weather StatementRAHGranville41 min
Jun 1, 3:53 PM EDTSpecial Weather StatementRAHForsyth37 min
Jun 1, 4:04 PM EDTSevere Thunderstorm WarningRAHJohnston, Sampson, Wayne45 min
Jun 1, 4:05 PM EDTSevere Thunderstorm WarningRAHGranville, Person40 min
Jun 1, 4:15 PM EDTSpecial Weather StatementRAHOrange60 min
Jun 1, 4:24 PM EDTSpecial Weather StatementRAHStanly36 min
Jun 1, 4:40 PM EDTSpecial Weather StatementRAHPerson50 min
Jun 1, 4:44 PM EDTSevere Thunderstorm WarningRAHFranklin, Johnston, Nash, Wake, Wilson61 min
Jun 1, 5:01 PM EDTSpecial Weather StatementRAHGranville, Vance44 min
Jun 1, 5:23 PM EDTSpecial Weather StatementRAHDurham, Wake52 min
Jun 1, 5:28 PM EDTSevere Thunderstorm WarningRAHFranklin, Halifax, Nash, Warren47 min
Jun 1, 5:28 PM EDTSevere Thunderstorm WarningRAHGranville, Vance, Warren32 min
Jun 1, 5:59 PM EDTSevere Thunderstorm WarningRAHWarren31 min
Jun 1, 5:59 PM EDTSevere Thunderstorm WarningRAHHalifax19 min
Jun 1, 6:50 PM EDTSpecial Weather StatementRAHNash40 min
Jun 1, 7:01 PM EDTSpecial Weather StatementRAHWayne59 min
Jun 1, 7:33 PM EDTSpecial Weather StatementRAHJohnston57 min
Jun 1, 7:47 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Johnston, Nash, Wayne, Wilson35 min
Jun 1, 7:56 PM EDTSevere Thunderstorm WarningRAHHalifax19 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.